MAUDE Adverse Event Report: COOK INC REUTER TIP DEFLECTING WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC REUTER TIP DEFLECTING WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G00763
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: dqx.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, prior to patient contact, a physician found the reuter tip deflecting wire guide had separated 5cm from the hub.The separation was noted after anchoring the side-arm fitting to the handle, prior to any patient contact.The device was not used.Another manufacturer's device was used to successfully complete the procedure.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, manufacturer¿s instructions, quality control, specifications, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one prior to use reuter tip deflecting wire guide was returned for investigation.The inserter cannula was separated from the handle near the proximal mandril.During the functional test, no damage to the tip of the device was noted and when tested, the device successfully deflected without issue using the remaining portion of the mandril still attached.Additionally, a bend was located 8.3cm from the proximal end of the handle cannula.A document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, specifications, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states the following warnings/instructions: do not use excessive force when deflecting a reuter tip deflecting wire guide.Excessive use of force can result in damage to the wire guide.Do not attempt deflection of wire guide until it is inserted into a catheter.Such deflection may result in damage to tip of wire.Table-top test the handle, wire guide and catheter assembly prior to use.Confirm that the wire guide does not protrude through or obstruct the catheter endhole.Ensure that the wire guide, when deflected, cannot exit through a catheter sideport.Based on the information provided and the examination of the returned product, investigation has concluded that the cause of this event can be traced to random component failure without design or manufacturing issue.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
REUTER TIP DEFLECTING WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8332437
Report Number1820334-2019-00409
Device Sequence Number19404401
Product Code DQX
UDI-Device Identifier00827002007635
UDI-Public(01)00827002007635(17)230716(10)8984290
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2023
Device Model NumberG00763
Device Catalogue NumberTDW-25-100-5
Device Lot Number8984290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1